Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 15, 2008, 4:02 AM MDT. It took effect at May 15, 2008, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2008, 4:02 AM MDT (10:02 UTC)
- In effect from
- May 15, 2008, 1:00 PM MDT
- Expired
- May 15, 2008, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 151002 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 402 AM MDT THU MAY 15 2008 UTZ439-440-152100- /O.NEW.KSLC.FW.W.0014.080515T1900Z-080516T0000Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 402 AM MDT THU MAY 15 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON DUE TO STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS ACROSS EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. NORTH TO NORTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH AND RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 152013 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 213 PM MDT THU MAY 15 2008 UTZ439-440-160000- /O.CON.KSLC.FW.W.0014.000000T0000Z-080516T0000Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 213 PM MDT THU MAY 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 8000 FEET. NORTH TO NORTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 40 MPH AND RELATIVE HUMIDITIES NEAR 15 PERCENT WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS THIS AFTERNOON. THOUGH WINDS WILL LIKELY CONTINUE INTO TONIGHT...RELATIVE HUMIDITIES ARE EXPECTED TO RISE EARLY THIS EVENING AS TEMPERATURES BEGIN TO FALL. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 14, 8:29 PM MDT, 7 hours 33 minutes earlier.
Area forecast discussion, May 14, 8:29 PM MDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 829 PM MDT WED MAY 14 2008 .SYNOPSIS...A WEAK SYSTEM WILL BRUSH NORTHERN UTAH THROUGH TONIGHT...WITH A COOL NORTHERLY FLOW PERSISTING INTO THURSDAY. A WARM UPPER RIDGE WILL BUILD ACROSS THE REGION FOR THE WEEKEND. && .DISCUSSION...COOL NORTHERLY FLOW WILL CONTINUE ACROSS THE CWA THROUGHOUT THE EVENING AND INTO TOMORROW. MID LEVELS CLOUDS IN ASSOCIATION WITH A DISTURBANCE SLIDING SOUTHWARD ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT INTO TOMORROW MORNING. STRONG CANYON WINDS ARE LIKELY ALONG NORTH TO SOUTH ORIENTED CANYONS IN WASHINGTON COUNTY. HOWEVER...THEY CONTINUE TO REMAIN MARGINAL FOR ADVISORY CRITERIA AT THIS TIME. WINDS ARE CURRENTLY GUSTING TO NEAR 35 MPH. WILL CONTINUE TO MONITOR OBSERVATIONS...BUT DO NO EXPECT TO ISSUE A WIND ADVISORY FOR TONIGHT. OTHERWISE...STRONG HIGH PRESSURE WILL BUILD INTO THE INTERIOR WEST LATE THURSDAY INTO FRIDAY. VERY WARM TEMPERATURES WILL DEVELOP BY THE WEEKEND...WITH THE WARMEST TEMPERATURES OF THE SEASON EXPECTED. THE CURRENT FORECAST FOR SLC BRINGS TEMPERATURES UP TO THE LOW 90S BY SUNDAY. HIGH PRESSURE WILL REMAIN ENTRENCHED ACROSS THE REGION THROUGH EARLY NEXT WEEK. LONG TERM MODELS DIVERGE SIGNIFICANTLY THE MIDDLE OF NEXT WEEK...WITH THE GFS KEEPING HIGH PRESSURE ACROSS THE INTERIOR WEST...AND THE EC BRINGING A STRONG TROUGH THROUGH THE WEST. CONFIDENCE IS LOW IN ANY FORECAST BEYOND TUESDAY. && .AVIATION...UNSTABLE NORTHERLY FLOW WILL REMAIN ACROSS THE KSLC TERMINAL THROUGH LATE EVENING. OCCASIONAL CEILINGS BELOW 7000 FT AGL WILL CONTINUE THROUGH 04Z. WINDS ARE EXPECTED TO SHIFT TO THE SOUTH TO SOUTHEASTERLY BETWEEN 04-06Z TONIGHT. && .FIRE WEATHER...INCREASED MOISTURE HAS MOVED THROUGH MUCH OF THE STATE THIS EVENING...WITH SOME AREAS EXPERIENCING DEW POINTS 15 TO 20 DEGREES HIGHER THAN THE SAME TIME YESTERDAY. THIS INCREASED MOISTURE IS EXPECTED TO HELP RELATIVE HUMIDITIES IN SOUTHWEST UTAH RISE ABOVE 15 PERCENT THROUGHOUT THE EVENING. AS A WEAK WEATHER DISTURBANCE MOVES SOUTH OF THE AREA...CLEARING SKIES AND DRYING CONDITIONS ARE EXPECTED FOR THURSDAY. WHILE NORTHERLY WINDS WILL REMAIN STRONG ON THURSDAY...RELATIVE HUMIDITIES ARE EXPECTED TO STAY ABOVE 15 PERCENT THROUGH MOST OF THE DAY IN SOUTHERN UTAH. HIGH PRESSURE WILL BUILD OVER THE AREA BEGINNING FRIDAY...BRINGING DRIER AND MUCH WARMER WEATHER TO THE STATE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 14, 4:05 AM MDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 AM MDT WED MAY 14 2008 UTZ001>016-019>021-517-518-WYZ021-151100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 405 AM MDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A DRY AIRMASS COMBINED WITH GUSTY WINDS WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS UTAHS DIXIE AND SOUTH CENTRAL UTAH TODAY. OTHERWISE STRONG WINDS ARE POSSIBLE TONIGHT THROUGH THURSDAY MORNING THROUGH THE GAPS AND CANYONS OF SOUTHWEST UTAH. WIND GUSTS MAY EXCEED 50 MPH OVERNIGHT ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS THE OUTLOOK AREA DURING THE LATTER PORTION OF THIS WEEK THROUGH THE UPCOMING WEEKEND. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH 15 TO 20 DEGREES ABOVE NORMAL OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.